MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO POWERFLEXPRO 7MM10CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO POWERFLEXPRO 7MM10CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Codes Leak/Splash (1354); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Telephone number: (b)(6).The device was returned but the engineering report is pending.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During an interventional procedure for lower extremity stenosis, a 7mm x 10cm 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was sent to the lesion to increase the pressure pump; however, it was found that pressure could not rise and the front-end of the balloon has leaked.It was replaced with a new balloon (unknown) to complete the operation.There was also resistance removing the device from the rhv (rotating hemostatic valve).There was no reported patient injury.The 80% occluded lesion was not calcified and there was no vessel tortuosity.The device prepped normally.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.Contrast was at a 1:1 ratio.The same indeflator was used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.It was easily removed the vessel and devices except some resistance after opening the rhv.Photographs were provided and available for review.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Please note update to the udi# in section d4.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
During an interventional procedure for lower extremity stenosis, a 7mm x 10cm 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was sent to the lesion to increase the pressure pump; however, it was found that pressure could not rise and the front-end of the balloon has leaked.It was replaced with a new balloon (unknown) to complete the operation.There was also resistance removing the device from the rhv (rotating hemostatic valve).There was no reported patient injury.The 80% occluded lesion was not calcified and there was no vessel tortuosity.The device prepped normally.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.Contrast was at a 1:1 ratio.The same indeflator was used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.It was easily removed the vessel and except some resistance after opening the rhv.The product was returned for analysis.A non-sterile powerflex 7mm x 10cm 135 percutaneous transluminal angioplasty (pta) balloon catheter along with a 20 ml syringe was received for analysis inside a plastic bag.The mentioned sheath introducer rhv (rotating hemostatic valve) used in the procedure was not returned for evaluation.Per visual analysis, the profile of the balloon was inspected at a naked eye and no anomalies could be observed.Functional analysis was performed on the unit; insertion/ withdrawal testing was successfully achieved.An appropriate.035¿ lab sample guide wire was introduced into the powerflex pro.Next, the powerflex pro was successfully passed through a recommended 6f lab sample catheter sheath introducer.Then, the unit was easily withdrawn from the lab sheath.Neither system-impeded nor withdrawal difficulty was felt.After, a lab sample inflator/deflator device partially filled with water was attached to the inflation lumen of the unit and positive pressure was applied.A balloon leakage was observed on the distal area of the balloon.Therefore, the unit was sent to sem analysis to analyze the device to identify the possible root-cause of the leakage.Per microscopic analysis, sem analysis was performed, results showed that the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the balloon rupture.The outer surface presented evidence of scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface could have led to the ruptured condition found on the received device.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82191185 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was confirmed as a leakage was observed on the distal area of the balloon.However, the exact cause could not be determined.Sem analysis revealed scratch marks near the balloon rupture, it appears the balloon material near the rupture was torn with a sharp object from the outside of the balloon likely calcified spicules located on the lesion.The reported ¿pta/ptca system withdrawal difficulty - through guide/sheath¿ was not confirmed as the device passed insertion/withdrawal testing with no difficulties noted.Therefore, based on the information available, it is likely vessel characteristics and procedural factors led to the events reported by the customer as evidenced by device analysis results.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.If strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 7MM10CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key12507776
Report Number9616099-2021-04882
Device Sequence Number11759740
Product Code LIT
UDI-Device Identifier20705032059760
UDI-Public20705032059760
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberN/A
Device Catalogue Number4400710X
Device Lot Number82191185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer09/23/2021
10/01/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date09/24/2021
10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYER CONTRAST AND MERRIT INFLATION DEVICE
Patient Weight65